MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 32/-4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 32/-4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 6570-0-032
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 01/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The ceramic head broke spontaneously after being placed on the stem, even before the hip was reshaped.The procedure was finished successfully with replacement of the broken item.
 
Additional Manufacturer Narrative
Reported event: an event regarding a fractured ceramic head during attempted assembly was reported.The event was confirmed.Method & results: -device evaluation and results: visual inspection was performed as part of the material analysis report (mar), images of the device are included in the mar.The mar indicated: the ceramic head was fractured with two (2) fragments returned for analysis, comprising approximately 100% of the head.Examination of the region on the two fragments that make up the portion of the female head taper revealed a circumferential metallic band pattern.This is consistent with the condition that the trunnion was properly seated in the taper.Macro-features of the fracture illustrate the approximate fracture origin and indicated hoop stresses that were consistent with an overload event.The mar concluded: "there was no evidence of manufacturing or material defects observed on the returned ceramic head.Examination of the female taper fragments indicated a condition consistent with a properly seated trunnion in the taper.Macro-features of the fracture indicated hoop stresses that were consistent with an overload event.The approximate fracture origin is located adjacent to the proximal taper undercut." -medical records received and evaluation: no medical information was received and no adverse consequences to the patient were reported.-device history review: review indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: review indicated there have been no other similar events for the reported lot.Conclusions: a material analysis was performed and concluded "there was no evidence of manufacturing or material defects observed on the returned ceramic head" the exact cause of the event was determined to be as a result of an overload event as indicated by the mar.No further investigation is required at this time.Product surveillance will continue to monitor for trends.
 
Event or Problem Description

Brand Name
DELTA V-40 CERAMIC HEAD 32/-4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6369971
Report Number0002249697-2017-00719
Device Sequence Number34191
Product Code LZO
UDI-Device Identifier04546540608475
UDI-Public(01)04546540608475(11)160905(17)210930(10)57059302
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K052718
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Catalogue Number6570-0-032
Device Lot Number57059302
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/01/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/01/2017
Supplement Report FDA Received Date06/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;